Advanced

Hidden Markov model likelihoods and their derivatives behave like i.i.d. ones

Bickel, Peter J.; Ritov, Ya'acov and Rydén, Tobias LU (2002) In Annales de l'institut Henri Poincare (B) Probability and Statistics 38(6). p.825-846
Abstract
We consider the log-likelihood function of hidden Markov models, its derivatives and expectations of these (such as different

information functions). We give explicit expressions for these functions and bound them as the size of the chain increases. We

apply our bounds to obtain partial second order asymptotics and some qualitative properties of a special model as well as to

extend some results of Petrie's (1969).
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
asymptotic normality, missing data, hidden Markov model, incomplete data
in
Annales de l'institut Henri Poincare (B) Probability and Statistics
volume
38
issue
6
pages
825 - 846
publisher
Gauthier-Villars
external identifiers
  • wos:000179857800006
  • scopus:0036845578
DOI
10.1016/S0246-0203(02)01134-2
language
English
LU publication?
yes
id
a078042a-1793-4794-ba70-c9457ca5512c (old id 321447)
date added to LUP
2008-01-07 12:36:55
date last changed
2017-01-22 04:13:31
@article{a078042a-1793-4794-ba70-c9457ca5512c,
  abstract     = {We consider the log-likelihood function of hidden Markov models, its derivatives and expectations of these (such as different <br/><br>
information functions). We give explicit expressions for these functions and bound them as the size of the chain increases. We <br/><br>
apply our bounds to obtain partial second order asymptotics and some qualitative properties of a special model as well as to <br/><br>
extend some results of Petrie's (1969).},
  author       = {Bickel, Peter J. and Ritov, Ya'acov and Rydén, Tobias},
  keyword      = {asymptotic normality,missing data,hidden Markov model,incomplete data},
  language     = {eng},
  number       = {6},
  pages        = {825--846},
  publisher    = {Gauthier-Villars},
  series       = {Annales de l'institut Henri Poincare (B) Probability and Statistics},
  title        = {Hidden Markov model likelihoods and their derivatives behave like i.i.d. ones},
  url          = {http://dx.doi.org/10.1016/S0246-0203(02)01134-2},
  volume       = {38},
  year         = {2002},
}